Can You Drink Too Much Magnesium Citrate?
It is possible to drink too much Magnesium Citrate.
More Info: Magnesium Citrate is primarily used to empty the intestines prior to a related surgery or for tests such as a colonoscopy. It is thought that Magnesium Citrate increases the amount of water in the small intestine causing a bowel movement anywhere between thirty minutes to three hours. The dosage will be prescribed by a physician and will depend on the procedure that is ordered. It is recommended that a full glass of water be taken after drinking Magnesium Citrate unless otherwise directed by a physician. Due to the increase of fluid formation in order to facilitate a bowel movement, drinking water after taking this product will replace the lost fluid and help to prevent dehydration. Dehydration occurs when the body loses more fluid, mainly water, than is consumed. Dehydration can be a serious side effect of drinking too much Magnesium Citrate. Symptoms of dehydration include: increased thirst, dry mouth and swollen tongue, confusion, fainting, decreased urine output, nausea and vomiting. Severe dehydration can cause death especially in people with other serious medical conditions and the elderly.
Additionally, frequent use of Magnesium Citrate may cause abnormal bowel function or the inability to have a bowel movement without the use of a laxative. Tetracycline and quinolone type antibiotics should not be taken two hours before or after use of Magnesium Citrate due to a decrease in their effect.